MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX35008UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute oynx rx coronary drug eluting stent to treat a moderately tortuous, severely calcified lesion exhibiting 99% stenosis located in the ostium of the circumflex (cx) artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during delivery to/at a lesion.It was stated that the stent was removed via the balloon through the guide catheter.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Additional information: the device was prepped per ifu with no issues noted.The same delivery system (balloon) was used to remove the stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: an attempt was made to pass the stent but it failed to go past the heavy area of calcification.Pre-dilation was carried out using a 3.5x10mm sprinter legend balloon catheter at 16 atm for 7 seconds.It was stated that it aborted a couple of times secondary to the balloon slipping off the calcific plaque.It was stated that this is a common occurrence and not related to balloon non-performance.The stent was attempted again but dislodgement occurred in addition to the stent continually getting stuck on the calcification.Further dilation was then carried out and a non-medtronic stent successfully deployed in the distal left main extending to the ostial cx.Relevant history added to b7 procedural image evaluation summary: procedural images confirmed a moderately tortuous, severely calcified lesion exhibiting 99.9% stenosis located in the ostium of the circumflex (cx) artery.Pacing leads were visible in the procedural images.A stent was delivered and deployed in the proximal lcx.Post dilation was performed.The images confirm the successful treatment of the lcx.There were no images provided showing the difficulties experienced in advancing the stent passed the calcification or the stent dislodging from the delivery system.Device evaluation summary: device returned for evaluation.The stent was not present on the balloon.No deformation was evident to the dislodged stent.The balloon folds were intact.Crimp impressions were visible on the exposed balloon surface.The inner lumen patency was verified with a 0.015 inch mandrel.No other deformation was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: annex d codes added medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11587806
Report Number9612164-2021-01232
Device Sequence Number14220919
Product Code NIQ
UDI-Device Identifier00643169557055
UDI-Public00643169557055
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2022
Device Model NumberRONYX35008UX
Device Catalogue NumberRONYX35008UX
Device Lot Number0010472246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer04/14/2021
04/29/2021
05/28/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/21/2021
05/25/2021
05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight90